MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT; DISPOSABLE SUTURE NEEDLE

ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT; DISPOSABLE SUTURE NEEDLE
Model Number 216735
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "mayo needle is used to help pass the suture through the tissue, but during surgery the surgery was trying to pass the needle through the patient's forearm area.Unfortunately, the needle was broken.The surgeon removed the broken part of the needle.".
 
Additional Manufacturer Narrative
The actual device was not returned, and no pictures of the broken device were provided.The complaint could not be confirmed, and no root cause was able to be determined.This should be considered the final report.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT
Common Device Name
DISPOSABLE SUTURE NEEDLE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key22440956
Report Number3002750084-2025-00030
Device Sequence Number3152334
Product Code GAB
UDI-Device Identifier00840113217601
UDI-Public00840113217601
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216735
Device Lot Number346064
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2025
Initial Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown